MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ECHELON FLEX 45 COMPACT; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ECHELON FLEX 45 COMPACT; STAPLE, IMPLANTABLE
Model Number SC45A
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch #: unk.A manufacturing record evaluation was performed for the finished device lot/batch number, x9623z, and no non-conformances were identified.Additional information was requested, and the following was obtained: 1.Did the device deliver any staples? yes.If yes, were the staples formed properly? yes.If yes, was the staple line complete? yes.2.Did the device cut? yes.If yes, was the cut line complete? yes.If yes, was there any issue with the cut line such as jagged, dull knife, irregular, etc? the first second staple's cut line is fine,only third staple have question 3.Was there any difficulty opening the device? no.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the staple not grasp the tissue in third staple.No patient consequences reported.No further information is available.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 4/6/2023.D4: batch # 958a15.Investigation summary: the product was returned to ethicon endo surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that one sc45a device was returned with no apparent damage and with no reload present.The device was tested for functionality in the articulated position with a test reload and achieved its complete firing sequence without any difficulties noted.The staple line and cut line were complete and the staples meet the staple release criteria.In addition, a tyvek was received along with the device.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Although no conclusion could be reached on the cause of the reported event, the instructions for use do contain the following caution: once the firing cycle has been initiated, it should be completed by completing all four strokes of the firing cycle to return the knife to the home position.If it is necessary to interrupt the firing sequence, push the red manual knife reverse switch downward to reverse the knife motion; the knife direction indicator will display an arrow pointing towards the proximal end of the instrument to indicate the knife is in the return mode.To complete, squeeze the firing trigger completely until it rests on the closing trigger, after which the stroke count indicator will display ¿0¿ to indicate the knife has returned to its home position.The event described could not be confirmed as the device performed without any difficulties noted and no cartridge was returned for analysis.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.A manufacturing record evaluation was performed for the finished device batch number 958a15, and no non-conformances were identified.

Brand Name
ECHELON FLEX 45 COMPACT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key16506213
Report Number3005075853-2023-01361
Device Sequence Number6240245
Product Code GDW
UDI-Device Identifier10705036002697
UDI-Public10705036002697
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K051002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model NumberSC45A
Device Catalogue NumberSC45A
Device Lot NumberX9623Z
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/07/2023
Supplement Date Received by Manufacturer03/17/2023
Initial Report FDA Received Date03/08/2023
Supplement Report FDA Received Date04/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown